Alert archive / Louisiana / Special Marine Warnings in 2002

Special Marine Warning 101, NWS Lake Charles, LA

December 24, 2002

NWS Lake Charles, LA issued this special marine warning at Dec 24, 2002, 12:22 AM CST. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 24, 2002, 12:22 AM CST (06:22 UTC)
Expired
Dec 24, 2002, 1:45 AM CST
In force
83 min
Issued by
NWS Lake Charles, LA
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special marine warning went out at Dec 23, 7:19 PM CST, 5 hours 3 minutes earlier.

Area forecast discussion, Dec 23, 7:19 PM CST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
719 PM CST MON DEC 23 2002

...UPDATED ZONES TO MENTION TORNADO WATCH 802...

...PREVIOUS DISCUSSION...

FIRST WAVE OF SHOWERS AND THUNDERSTORMS PASSING THROUGH THE CWA NOW.
ISOLATED SHOWERS/THUNDERSTORMS MOVING NORTHEAST IN SOUTHEAST TEXAS
AND SOUTHWEST LOUISIANA. A MORE BROAD AREA OF SHOWERS MOVING
NORTHEAST IN SOUTH CENTRAL LOUISIANA.

THIS ACTIVITY IS IN ADVANCE OF THE ACTUAL LOW WITH ASSOCIATED COLD
FRONT THAT WILL BE MOVING THROUGH THE AREA LATER TONIGHT. THE LOW IS
CURRENTLY IN CENTRAL TEXAS AND IS MOVING TO THE NORTHEAST. EXPECT
DEVELOPMENT OF SHOWERS AND THUNDERSTORMS IN CENTRAL TEXAS THIS
AFTERNOON ALONG THIS BOUNDARY AND MOVING INTO OUR CWA BEFORE
MIDNIGHT.

18Z LCH SOUNDING INDICATES BOTH PW VALUES AND K-INDEX VALUES ON THE
INCREASE AS WELL AS THE STRENGTHENING OF THE LOW LEVEL JET. WINDS
AT 2,000 FT ARE FROM THE SOUTH AT 40 KTS. THE VAD WIND PROFILE FROM
88-D BACKS THIS UP.

EXPECTING LOW TO CONTINUE TO TRACK TO THE NORTHEAST AND INTO
NORTHERN LOUISIANA BY 3 AM. THIS WOULD MEAN THE LINE OF SHOWERS AND
THUNDERSTORMS INTO BPT AROUND MIDNIGHT...LCH AND AEX ABOUT 3 AM...
AND LFT BY ABOUT 5 AM. STRONG MID AND UPPER LEVEL WINDS WILL PUSH
THIS SYSTEM THROUGH QUICKLY AND LOOKING FOR PRECIP TO MOVE OUT OF
ALL ZONES BY LATE MORNING.

CLOUD COVER MAY STICK AROUND THROUGH LATE CHRISTMAS EVE UNTIL
SURFACE HIGH PRESSURE MOVES INTO TEXAS TO CLEAR THINGS OUT. ALL
MODELS INDICATE BKN-OVC CONDITIONS AND HIGH RH VALUES UNTIL ABOUT
MIDNIGHT CHRISTMAS EVE. EXPECTING CLEAR SKIES AND LIGHT WINDS
ON CHRISTMAS DAY. THIS...COMBINED WITH NORTHERLY FLOW AT THE SURFACE
AND ALOFT...MEANS TEMPERATURES AT THEIR LOWEST ON THURSDAY MORNING.
RIGHT NOW LOOKS LIKE RIGHT AT OR CLOSE TO FREEZING IN THE SOUTHERN
ZONES AND DEFINITELY BELOW FREEZING FOR THE NORTHERN ZONES.

THE SLIGHTEST CHANCE FOR RAIN WILL EXIST THURSDAY EVENING/FRIDAY
MORNING WITH AN UPPER LEVEL SHORTWAVE MOVING THROUGH. RIGHT NOW MOST
OF THE MOISTURE APPEARS TO BE IN ARKANSAS...WITH THE ENERGY CENTERED
UP THERE AS WELL...SO WILL GO WITH HIGHER CHANCE FOR NORTHERN
ZONES...BUT STILL ONLY A SLIGHT CHANCE.

FRIDAY AND SATURDAY...SURFACE HIGH PRESSURE WILL SETTLE OVER
LOUISIANA AND THE UPPER LEVEL RIDGE WILL BE LOCATED OVER TEXAS.
TEMPERATURES WILL BE BACK TO NEAR NORMAL VALUES (62/42) BY SATURDAY.

.LCH...SMALL CRAFT ADVISORY GMZ450-455-470-475.
       TORNADO WATCH 802 TXZ180>182-201-215-216-LAZ027-033-
    ...                  LAZ041>044-051-052.
       TORNADO WATCH 801 LAZ045-053>055.

.PRELIM NUMBERS...
       TU    WE    TH  T W T
AEX 51/53 33/49 26/49 +40001
BPT 53/58 34/53 33/54 +2000-
LCH 54/57 35/52 31/53 +3000-
LFT 57/58 37/52 30/54 +6000-

Trares
Hazardous weather outlook, Dec 23, 5:05 AM CST, 19 hours 17 minutes before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-231630-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
505 AM CST MON DEC 23 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL...
SOUTH-CENTRAL AND SOUTHWEST LOUISIANA.

.DAY ONE...TODAY

A STALLED FRONTAL SYSTEM OVER THE NORTHWEST GULF WILL MOVE NORTH
TODAY AS GULF MOISTURE SPREADS INLAND. SHOWERS AND THUNDERSTORMS
WILL BECOME MORE NUMEROUS TOWARDS THE AFTERNOON INTO THE EVENING
HOURS. STRONG TO SEVERE STORMS POSSIBLE TONIGHT AS A SQUALL LINE
IS EXPECTED TO MOVE OUT OF CENTRAL TX AND DOWN INTO SOUTHEAST TX AND
SOUTHERN LOUISIANA. THE MAJOR THREAT FROM THUNDERSTORMS OVERNIGHT
WILL BE FROM VERY STRONG WINDS...LARGE HAIL...AND ISOLATED
TORNADOES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SHOWERS WILL LINGER THROUGH THEE MORNING HOURS TUESDAY BEFORE ENDING
AROUND NOON ACROSS CENTRAL LOUISIANA. SKIES WILL REMAIN CLOUDY
THROUGH MOST OF THE DAY ON TUESDAY FINALLY BREAKING LATE IN THE DAY.
STRONG WINDS TOMORROW MAY REQUIRE CAUTION ON AREA LAKES WITH WIND
SPEEDS AROUND 15 TO 20 MPH AND GUSTY. CHRISTMAS MORNING AND THURSDAY
MORNING WILL SEE SOME OF THE COLDEST TEMPS OF THE SEASON WITH
TEMPERATURES INLAND AT OR BELOW FREEZING. A GRADUAL WARMUP OF
TEMPERATURES IS EXPECTED ON THURSDAY INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SPOTTERS IS EXPECTED TONIGHT.

K. KUYPER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 10:55 PM CSTSpecial Marine WarningLCH95 min
Dec 23, 11:15 PM CSTSevere Thunderstorm WarningLCHVernon60 min
Dec 23, 11:27 PM CSTSevere Thunderstorm WarningLCHBeauregard63 min
Dec 23, 11:34 PM CSTSevere Thunderstorm WarningLCHCalcasieu56 min
Dec 23, 11:58 PM CSTSevere Thunderstorm WarningLCHCameron62 min
Dec 24, 12:00 AM CSTSevere Thunderstorm WarningLCHCameron60 min
Dec 24, 12:05 AM CSTSevere Thunderstorm WarningLCHAllen55 min
Dec 24, 12:22 AM CSTSpecial Marine WarningLCH83 min
Dec 24, 12:26 AM CSTSevere Thunderstorm WarningLCHJefferson Davis64 min
Dec 24, 12:35 AM CSTSevere Thunderstorm WarningLCHRapides55 min
Dec 24, 12:37 AM CSTSevere Thunderstorm WarningLCHEvangeline53 min
Dec 24, 12:52 AM CSTSevere Thunderstorm WarningLCHAvoyelles53 min
Dec 24, 1:05 AM CSTSevere Thunderstorm WarningLCHSaint Landry55 min
Dec 24, 1:12 AM CSTSevere Thunderstorm WarningLCHAcadia63 min
Dec 24, 1:45 AM CSTSpecial Marine WarningLCH90 min
Dec 24, 1:45 AM CSTSpecial Marine WarningLCH90 min
Dec 23, 10:19 PM CSTSevere Thunderstorm WarningLCHHardin56 min
Dec 23, 10:29 PM CSTSevere Thunderstorm WarningLCHJefferson61 min
Dec 23, 10:57 PM CSTSevere Thunderstorm WarningLCHJasper, Newton, Orange63 min

Nearby

Special Marine Warnings in Louisiana, 2002Every special marine warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.